MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND 2.0MM OD, 21GA

VERAN MEDICAL TECHNOLOGIES, INC SPIN XTEND 2.0MM OD, 21GA
Model Number INS-5450
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
After taking multiple biopsies with the spin xtend needle it appeared that a part of the spin xtend needle broke off, and was lying in the patient's airway.The doctor immediately pulled the spin xtend needle out of the bronchoscope, and easily retrieved the piece lying inside the patients airway.After the piece was out of the patient, the doctor decided that we had sufficient tissue, and ended the case.Upon further investigation of the instrument, it seemed that the piece surrounding the needle inside the sheath was somehow dislodged and ended up in the patient.The representative immediately packaged the instrument, and the broken piece so it can be shipped back to the office for further inspection.After speaking with the doctor, he said the patient was doing fine, and that there was abnormal issues surrounding the procedure.

Brand Name
SPIN XTEND 2.0MM OD, 21GA
Common Device Name
SPIN XTEND 2.0MM OD, 21GA
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis MO 63114
MDR Report Key9496787
Report Number3007222345-2019-00022
Device Sequence Number1877267
Product Code JAK
UDI-Device Identifier00815686020651
UDI-Public00815686020651
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model NumberINS-5450
Device Catalogue NumberINS-5450
Device Lot Number03713190304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1